0
RESEARCH PAPERS

The Motion and Loading of a Hinged Ramp Which Supports a Sliding Mass

[+] Author and Article Information
B. Saelman

Lockheed Aircraft Corp., Burbank, Calif.

J. Appl. Mech 27(1), 177-181 (Mar 01, 1960) (5 pages) doi:10.1115/1.3643896 History: Received April 14, 1958; Online September 16, 2011

Abstract

Equations of motion of a hinged ramp supporting a sliding mass, which moves at constant velocity, are derived; these are shown to have no closed solution when the ramp is spring supported or when the cylinder force is proportional to the square of the velocity. For small velocities of the sliding mass the Coriolis term may be neglected and a good approximation to the solution of the equations is obtained by means of the Madelung transformation. The solutions by special methods are compared to the solutions obtained by standard numerical methods.

Copyright © 1960 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In